Question
Answered

A nurse is reviewing the medication administration record of a client

who received propranolol from a nurse on the previous shift. The nurse notes that the client had an apical heart rate of 48/min prior to administration of the medications. Which of the following actions should the nurse take?
 
-      Notify the ethics committee
-      File an incident report
-      Notify the pharmacy
-       Call the nurse to return to the facility
 
A nurse is reviewing the list of current medications for a client who is to start a new prescription for carbamazepine. The nurse should identify that which of the following medications interacts with carbamazepine?
 
-      Diphenhydramine
-      Nicotine transdermal system
-      Estrogen-progestin combination
-      Beclomethasone
 


A nurse is teaching a guardian of a school-age child who has a new prescription for a fluticasone metered-dose inhaler. Which of the following information should the nurse include in the teaching? (select all that apply.)
 
-      "soak the inhaler in water after use."
-      "Have your child take one inhalation as needed for shortness of breath."
-      "A spacer will make it easier to use the device"
-      "Rinse your child's mouth following administration."
-      "Shake the device prior to administration"
 
A nurse is reviewing the medication administration record of a client who reports constipation. The nurse should identify that which of the following medications increases the client's risk for constipation?
 
-      Meclizine
-      Prednisone
-      Neomycin sulfate
-      Hydrocodone


A nurse is assessing a client who is receiving a peripheral IV infusion and notes infiltration of fluid into the tissues surrounding the insertion site. Which of the following actions should the nurse take?
 
-      Slow the infusion rate
-      Elevate the extremity
-      Flush the IV catheter
-      Apply pressure to the IV site
 
  A nurse is caring for a client who is in shock and is receiving an infusion of albumin. Which of the following findings should the nurse expect?
 
-      PaCO2 30 mm Hg
-      Decrease in protein
-      Oxygen Saturation 96%
-      Increase in BP


A nurse is discussing adverse reaction to pain medications in older adult clients with a newly licensed nurse. Which of the following findings should the nurse include as risk factors for an adverse drug reaction? (select all that apply.)
 
-      Multiple health problems
-      Increased rate of absorption
-      Decreased renal function
-      Polypharmacy
-      Decreased percentage of body fat
 
A nurse is reviewing the laboratory data of a client prior to administering IV tobramycin. Which of the following laboratory values should the nurse report to the provider?
 
-      Sodium 137 mEq/L
-      Hct 43%
-      Hgb 15 g/dL
-      Creatinine 2.5 mg/dL
 
 
A nurse is preparing to administer enoxaparin to a client. Which of the following actions should the nurse take?
 
-      Administer medication into the client's muscle
-      Expel the air bubble from the syringe prior to injection
-      Apply firm pressure to the injection site following administration
-      Insert the syringe needle halfway into the client's skin
 
 
A nurse is reviewing a client's 0800 laboratory values at 1100. The nurse notes that the client received heparin at 1000. Which of the following laboratory values warrants an incident report?
 
-      aPTT  90 seconds
-      Hgb 16 g/dL
-      INR 1.6
-      WBC 6,000/mm 3


A nurse is caring for a client who has breast cancer and reports pain 1 hr after administration of prescribed morphine 10 mg IV. Which of the following medications should the nurse expect to administer?
 
-      Lidocaine patch
-      Fentanyl transmucosal
-      Naloxone IV
-      Morphine tablet


 A nurse is assessing a client who is taking spironolactone. Which of the following findings should indicate to the client is experiencing hyperkalemia?
 
-      2+ deep tendon reflexes
-      Muscle spasticity  
-      Elevated blood pressure
-      EGG tracing with peaked T-waves


A nurse is caring for a client who is taking tamoxifen to treat breast cancer. The nurse should identify which of the following manifestations as an adverse effect of this medication?
 
-      Urinary frequency
-      Constipation
-      Tinnitus
-      Hot flashes
 
 
A nurse is caring for a client who is receive potassium replacement. The provider's prescription reads, "Potassium chloride 30 mEq in 0.9% sodium chloride 100 mL IV over 30 min." For which of the following reasons should the nurse clarify this prescription with the provider?
 
-      The potassium infusion rate is too rapid
-      Another formulation of potassium should be given IV
-      The client should be treated by giving potassium by IV bolus
-      Potassium chloride should be diluted in dextrose 5% in water
 
A nurse is caring for a client who has a new diagnosis of pulmonary tuberculosis and is to being therapy with isoniazid and rifampin. Which of the following instructions should the nurse clarify with the provider?
 
-      "Take a B-complex vitamin daily."
-      "Report darkening of the urine while taking these medications."
-      "Other members of your household need to be screened for tuberculosis."
-      "Stop therapy after 3 months."

Answer & Explanation
Verified Solved by verified expert
<p>, ultrices ac magna. Fusce dui lectus, congue vel laoreet ac, dictum vitae odio. Donec aliquet. Lorem ipsum dolor sit amet, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapi</p> Fusce dui lectus, congue vel laoreet ac, dictum vitae odio. Donec aliquet

Unlock full access to Course Hero

Explore over 16 million step-by-step answers from our library

Subscribe to view answer

ec aliquet. Lorem ipsum dolor sit amet, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapibus a molestie consequat, ultrices ac ma

ac

  1. tesque dapibus efficitur laoreet. Nam risus ante, dapibus a molestie
  2. sque dapibus efficitur laoreet. Nam risus ante,
  3. Donec aliquet. Lorem ipsum dolor sit amet, cons
  4. a. Fusce dui lectus, congue vel laoreet

gue vel laoreet ac, dictum vitae odio. Donec aliquet. Lorem ipsum dolor sit amet, consectetur adipisci

ac, dictum vitae odio. Donec aliquet. Lorem ipsum dolor sit amet, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec facilisis. P

inia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapibus a molestie consequat, ult

t

, dictum vitae odio. Donec aliqu

et, consectetur adipiscing elit. Nam lacinia pulv

m ipsum dolor sit amet, consectetur a

ctum vitae odio. Donec aliquet. Lorem ipsum dolor sit ame

, ultrices ac magna. Fusce dui le

iscing elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapibus a molestie consequat, ultrices ac magna. Fusce

sum dolor sit amet, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapibus a molestie consequat, ultrices ac magna. Fusce dui lectus,

itur laoreet. Nam risus ante, dapibus a molestie consequat, ultrices ac magna. Fusce dui lectus, congue vel laoreet ac, dictum vitae odio. Donec aliquet. Lorem ipsum dolor sit amet, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapibu

ongue vel laoreet ac, dictum vitae odio. Donec aliquet. Lorem ipsum dolor sit amet, consec

ng elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam

s a molestie consequat, ultrices ac magna. Fusce dui

ultrices ac magna. Fusce dui lectus, congue vel laoreet ac, dictum vitae odio. Donec aliquet. Lorem ipsum dolor sit amet, consectetur adipiscing elit. Nam lacinia pu

, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec facilisis

Student reviews
75% (4 ratings)